Psycho-Babble Medication Thread 867699

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Wellbutrin XL and anxiety

Posted by hitman60 on December 9, 2008, at 10:31:54

ok...I have been on a few antidepressants...Prozac worked for awhile and then I stopped,waited a month and started again. To my dismay, it made me extremely anxious and I had something called serotonin surge...It was scary and almost ended me in the er. I took Klonopin for 3 years and weaned off of that without too much trouble..took three months.

So now, I have been taking Wellbutrin xl for just 16 days, but I am becoming more anxious and a bit paranoid and some headaches, although I am more energetic and focused. I think this is NOT a good drug for me. Since it has only been 16 days, do you folks think I could just stop or wait some more time. My family doc does not think it is a problem to stop since it has been such a short while. but he is such an easy going guy, he may not know.

 

Re: Wellbutrin XL and anxiety hitman60

Posted by Phillipa on December 9, 2008, at 11:17:34

In reply to Wellbutrin XL and anxiety, posted by hitman60 on December 9, 2008, at 10:31:54

So your doc said come off the med? If so and you didn't have trouble weaning off others maybe take smaller doses daily. Good luck. Any idea what you might try next? Phillipa

 

Re: Wellbutrin XL and anxiety hitman60

Posted by raisinb on December 9, 2008, at 14:02:04

In reply to Wellbutrin XL and anxiety, posted by hitman60 on December 9, 2008, at 10:31:54

Anxiety is one of the most common side effects of Wellbutrin. I guess it depends on how bad it is. Is it making you nonfunctional? Can you tolerate it for another week, two weeks? Anxiety may very well lessen after several weeks on the drug.

Another option is to talk to your doctor about adding something else--like an SSRI--to balance out the stimulant effect of the Wellbutrin. My dr. added Zoloft when the WB wigged me out and it worked well. You could also ask him for an anti-anxiety drug (Xanax, etc.) to get you through the worst part. Maybe call him and discuss your options.

As far as quitting goes, it's fine (according to my pdoc) to quit Wellbutrin cold turkey. It does not commonly cause withdrawal symptoms. However, if it makes you feel better, you can cut the XL pills in halves or quarters and gradually taper down.

 

Re: Wellbutrin XL and anxiety hitman60

Posted by JadeKelly on December 10, 2008, at 16:04:42

In reply to Wellbutrin XL and anxiety, posted by hitman60 on December 9, 2008, at 10:31:54

Hello,

Agree with raisinb. Except my anxiety/irritability never left on Wellbutrin alone. Also, I took it for approx a month, quit cold turkey, no problem at all.

Good Luck,

~Jade

 

Re: Wellbutrin XL and anxiety

Posted by paxvox59 on December 10, 2008, at 18:04:11

In reply to Re: Wellbutrin XL and anxiety hitman60, posted by JadeKelly on December 10, 2008, at 16:04:42

OH, Now I see a WB post! Yes, I am feeling very anxious, but I cannot get to see a PDOC because I have no insurance or money to pay out-of-pocket. The GP pretty much just gave me what I asked for (it was my first visit to him, and he did not seem too familiar with treating mental health issues). ARGGHHH!!!! I guess I got what I asked for. Hopefully it will subside in time.

PAX

 

Re: Wellbutrin XL and anxiety

Posted by hitman60 on December 11, 2008, at 5:59:12

In reply to Re: Wellbutrin XL and anxiety hitman60, posted by JadeKelly on December 10, 2008, at 16:04:42

THe last few days have been better....I still feel a bit more intense and focused, bordering on hypomanic, but the anxiety, irritability part has left. I am sleeping like a baby, good appetite ( too good..oh those Xmas cookies", and actually not being such a hermit. So I think I will stick with it a bit longer, only been 18 days.
I don't believe that people lose weight on this stuff, as my hungry self has NOT changed.

 

Re: Wellbutrin XL and anxiety

Posted by desolationrower on December 16, 2008, at 22:56:34

In reply to Re: Wellbutrin XL and anxiety, posted by hitman60 on December 11, 2008, at 5:59:12

> THe last few days have been better....I still feel a bit more intense and focused, bordering on hypomanic, but the anxiety, irritability part has left. I am sleeping like a baby, good appetite ( too good..oh those Xmas cookies", and actually not being such a hermit. So I think I will stick with it a bit longer, only been 18 days.
> I don't believe that people lose weight on this stuff, as my hungry self has NOT changed.

its good to know its helping. Its rough trying get well when one can't afford proper treatment.

-d/r


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.